Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 5, 2019, 2:41 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 2:41 PM PDT (21:41 UTC)
- Expired
- Sep 5, 2019, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 92 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WGUS56 KSGX 052141
FFWSGX
CAC071-060030-
/O.NEW.KSGX.FF.W.0032.190905T2141Z-190906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
241 PM PDT Thu Sep 5 2019
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 530 PM PDT.
* At 236 PM PDT, heavy rain was occurring in the Big Bear City area
due to repeated thunderstorms. Trained weather spotters reported
minor flooding along Highway 38 near Big Bear. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Apple Valley, Big Bear City, Lucerne Valley, Onyx Summit, Big Bear
Lake, Seven Oaks, Hwy 38 Between Onyx Summit And Sugarloaf, Baldwin
Lake, Hwy 18 Between Baldwin Lake And Lucerne Valley and Hwy 38
Between Yucaipa And Onyx Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 11669 3414 11673 3412 11680 3413 11690
3438 11709 3454 11707 3458 11698 3455 11677
3442 11667
$$
JMB3 follow-up statements
123
WGUS76 KSGX 052208
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
308 PM PDT Thu Sep 5 2019
CAC071-060030-
/O.CON.KSGX.FF.W.0032.000000T0000Z-190906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
308 PM PDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR SAN
BERNARDINO COUNTY...
At 305 PM PDT, Doppler radar indicated thunderstorms with heavy rain
continuing over the warned area. Additional flooding problems will
be likely, with rainfall around 2 inches already fallen in the Big
Bear area.
Some locations that will experience flooding include...
Apple Valley, Big Bear City, Lucerne Valley, Onyx Summit, Big Bear
Lake, Seven Oaks, Hwy 38 Between Onyx Summit And Sugarloaf, Baldwin
Lake, Hwy 18 Between Baldwin Lake And Lucerne Valley and Hwy 38
Between Yucaipa And Onyx Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3417 11669 3414 11673 3412 11680 3413 11690
3438 11709 3454 11707 3458 11698 3455 11677
3442 11667
$$
JMB644
WGUS76 KSGX 052305
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
405 PM PDT Thu Sep 5 2019
CAC071-060030-
/O.CON.KSGX.FF.W.0032.000000T0000Z-190906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
405 PM PDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR SAN
BERNARDINO COUNTY...
At 401 PM PDT, Doppler radar indicated renewed development of
thunderstorms producing heavy rain along Highway 38 near Big Bear.
Additional flash flooding will be possible in this area east and
south of Big Bear City.
Some locations that will experience flooding include...
Apple Valley, Big Bear City, Lucerne Valley, Onyx Summit, Big Bear
Lake, Seven Oaks, Hwy 38 Between Onyx Summit And Sugarloaf, Baldwin
Lake, Hwy 18 Between Baldwin Lake And Lucerne Valley and Hwy 38
Between Yucaipa And Onyx Summit.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 11669 3414 11673 3412 11680 3413 11690
3438 11709 3454 11707 3458 11698 3455 11677
3442 11667
$$
JMB294
WGUS76 KSGX 060020
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
520 PM PDT Thu Sep 5 2019
CAC071-060030-
/O.EXP.KSGX.FF.W.0032.000000T0000Z-190906T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
520 PM PDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING FOR SAN BERNARDINO COUNTY WILL EXPIRE AT
530 PM PDT...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3417 11669 3414 11673 3412 11680 3413 11690
3438 11709 3454 11707 3458 11698 3455 11677
3442 11667
$$
JMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:11 PM PDT, 30 minutes earlier.
Area forecast discussion, Sep 5, 2:11 PM PDT, 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
211 PM PDT Thu Sep 5 2019
.SYNOPSIS...
Hot and humid weather will continue today with more widely
scattered showers and thunderstorms mainly in the mountains this
afternoon. Drying will begin on Friday, but with isolated
thunderstorms in the mountains in the afternoon. A trough of low
pressure moving inland through the western states will bring
greater drying and more cooling for the weekend with Sunday high
temperatures a few degrees below average. Night and morning
coastal low clouds will return during the weekend and extend into
portions of the valleys for early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 1 PM, water vapor satellite displayed an upper-level ridge
stretching from Utah to Texas, and an upper-level low off the
northern California coast. Radar showed scattered thunderstorms
mover the mountains and parts of the High Deserts. Storms this
afternoon will be capable of small hail and gusty winds. Areas
where storms train or move slowly will have the highest threat of
flash flooding. A Flash Flood Watch remains in effect for the San
Diego, Riverside and San Bernardino County Mountains and the San
Gorgonio Pass through 7 pm this evening.
The higher dewpoint temperatures, combined with highs in the 90s
to lower 100s, will make it feel hot and sticky outside for areas
west of the mountains and inland from the beaches. A Heat Advisory
remains in effect for the aforementioned areas from noon through 8
pm today.
The low near northern California will send a trough north of the
region Friday helping to dry the atmosphere, then a stronger
trough will move across southern CA by the end of the week,
helping to lower temperatures, bring in even drier air and create
gusty west to southwest winds across portions of the mountains
and deserts. A few showers and thunderstorms are possible Friday
afternoon over portions of the mountains and deserts before the
dry air fully moves across the region.
Dry, west-northwest upper-level flow sets up over the region early
to mid-next week with a trough across the Pac NW and then a weak
ridge to our south. The lower heights across the area will keep
highs around 5 degrees below normal and help night/morning low
clouds and fog develop into the valleys each night.
Ensembles are in moderate agreement with the placement of the
trough over the weekend, and in better agreement with the trough
for the middle of next week.
&&
.AVIATION...
052000Z...Coast: FEW-SCT clouds AOA 10000 feet MSL through tonight.
Confidence LO/MOD still exists for cig coverage/timing. Patchy cigs
500-1000 FT MSL from 11-16Z Friday with areas of VIS 4-6 sm at
coastal TAF sites. FEW-SCT high clouds AOA 10000 feet prevailing
through Friday afternoon.
Valleys/Mountains/Deserts: Vicinity SHRA/TSRA between continuing
until close to 01-03Z. CB bases will be near 10000 feet MSL with
tops to 40000 feet MSL. Some gusty outflow winds in excess of 30 kt
possible ahead of storms. Some may be accompanied by small hail and
local heavy rain. SCT debris clouds AOA 10000 feet MSL after 02Z
possible through the night.
&&
.MARINE...
No hazardous marine weather is expected through Monday, although
some gusts over 20 kt are possible in the outer coastal waters
Saturday and Sunday afternoon and evenings.
&&
.BEACHES...
South swell through Friday night will produce surf up to 6 ft in
northern Orange County, along with strong rip currents. Strong
longshore currents are expected in San Diego County and southern
Orange County.
&&
.SKYWARN...
Skywarn activation is requested for San Diego, Riverside and San
Bernardino Counties.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 7 PM PDT this evening for Riverside
County Mountains-San Bernardino County Mountains-San Diego
County Mountains-San Gorgonio Pass Near Banning.
Heat Advisory until 8 PM PDT this evening for Orange County
Coastal Areas-Orange County Inland Areas-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Coastal Areas-San Diego County Valleys.
PZ...NONE.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...APRIn the hours before
Special weather statement, Sep 5, 12:17 PM PDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service San Diego CA 1217 PM PDT Thu Sep 5 2019 CAZ048-052000- San Bernardino and Riverside County Valleys-The Inland Empire CA- 1217 PM PDT Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE COUNTY UNTIL 100 PM PDT... At 1217 PM PDT, Doppler radar was tracking a strong thunderstorm near Woodcrest, or 8 miles southeast of Riverside, moving northwest at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Riverside, Moreno Valley, Corona, Lake Elsinore, Perris, Norco, March Airforce Base, Woodcrest, Rubidoux, Lake Mathews, Pedley, Eagle Valley, Home Gardens, Mira Loma, Eastvale and Lake Perris Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3384 11718 3372 11734 3395 11757 3401 11739 TIME...MOT...LOC 1917Z 138DEG 8KT 3384 11733 MGM
Special weather statement, Sep 5, 12:32 PM PDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service San Diego CA 1232 PM PDT Thu Sep 5 2019 CAZ048-052000- San Bernardino and Riverside County Valleys-The Inland Empire- 1232 PM PDT Thu Sep 5 2019 ...THUNDERSTORM NEAR WOODCREST WEAKENING... The thunderstorm near Woodcrest was weakening. More strong storms are possible in the Inland Empire this afternoon, some which may contain heavy rain, strong winds and dangerous lightning. Locations impacted include... Riverside, Norco, Woodcrest, Rubidoux, Mira Loma. LAT...LON 3384 11718 3372 11734 3395 11757 3401 11739 TIME...MOT...LOC 1925Z 138DEG 8KT 3386 11735 MGM
Special weather statement, Sep 5, 1:47 PM PDT, 54 minutes before
Special Weather Statement National Weather Service San Diego CA 147 PM PDT Thu Sep 5 2019 CAZ048-055-060-052145- San Bernardino and Riverside County Valleys-The Inland Empire CA- Apple and Lucerne Valleys CA-San Bernardino County Mountains CA- 147 PM PDT Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SAN BERNARDINO COUNTY UNTIL 245 PM PDT... At 143 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Lucerne Valley, moving north at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Other storms are developing in Southwest San Bernardino County, including the High Desert and the mountain country. The strongest storms will likely contain torrential downpours, frequent lightning, and small hail. Locations impacted include... San Bernardino, Victorville, Hesperia, Apple Valley, Big Bear City, Lucerne Valley, Lake Arrowhead, I-15 Through The Cajon Pass, Running Springs, Silverwood Lake Rec Area, Hwy 18 Between Running Springs And Skyforest and El Mirage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3475 11654 3415 11674 3422 11762 3482 11759 TIME...MOT...LOC 2043Z 165DEG 11KT 3451 11705 JMB
Local storm report, Sep 5, 2:32 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 PM PDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM DEBRIS FLOW 1 E JULIAN 33.08N 116.57W
09/05/2019 SAN DIEGO CA LAW ENFORCEMENT
CHP REPORTS SEVERAL BASKETBALL-SIZED
BOULDERS BLOCKING LANES ON HIGHWAY 78 NEAR
BANNER.
&&
BRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:23 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Sep 5, 12:17 PM PDT | Special Weather Statement | SGX | Orange | 43 min |
| Sep 5, 12:32 PM PDT | Special Weather Statement | SGX | Orange | 28 min |
| Sep 5, 1:45 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 60 min |
| Sep 5, 1:47 PM PDT | Special Weather Statement | SGX | 58 min | |
| Sep 5, 2:04 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 56 min |
| Sep 5, 3:01 PM PDT | Special Weather Statement | SGX | 59 min | |
| Sep 5, 3:03 PM PDT | Special Weather Statement | SGX | San Diego | 27 min |
| Sep 5, 3:26 PM PDT | Special Weather Statement | SGX | San Diego | 19 min |
| Sep 5, 4:09 PM PDT | Special Weather Statement | SGX | 96 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.